Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Severe hair loss, labs showed low serum ferritin, vitamin D. Taking iron and vitamin d supplements. Will it be cured?

Hello, I am sushma. I currently live in USA. I am facing severe hair loss problem since 9 moths. I visted two dermatologists they ran some tests and said i have my serum ferritin at 25 and low vitamin D . One dermatologist advice me to use rogaine which i afraid to use since we need to use it lifetime. Still my sheeding is wore so please advice. i am currently taking my iron and vitamin d supplements . will it be cured i am worried..
Asked On : Thu, 24 Jan 2013
Answers:  1 Views:  199
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello and welcome.

Thanks for your query.

Yes, iron deficiency does lead to hair loss, and correcting it solves the problem in most cases. But, it also depends on the value of your serum ferritin. If it is very low a proper dosage should be prescribed, in order to avoid a delay in bringing it back to normal. Please do not rush this as we would not want it to lead to a toxicity. Be patient, although it takes time, your hair will start growing back soon.

Next, has a full check-up being conducted? One of the most common causes of hair loss in women is relating to a thyroid disorder. If this hasn't been checked, you could request for your thyroid profile to be checked as well. This is in order to rule out other causes leading to hair loss in you.

I hope I have succeeded in answering your questions, you could write back to us anytime for further clarifications.

Best wishes.
Answered: Thu, 24 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor